Pennsylvania, 2022Hail and Damaging Winds in Pennsylvania, July 23, 2022
July 23, 2022 · NWS PBZ · 27 events in 5 counties and zones
A more widespread wind damage event finally occurred on July 23rd. A quasi-linear mesoscale convective system, originating over Illinois and Indiana, continued into a warm, moist, and unstable air mass over the Upper Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A more widespread wind damage event finally occurred on July 23rd. A quasi-linear mesoscale convective system, originating over Illinois and Indiana, continued into a warm, moist, and unstable air mass over the Upper Ohio Valley. The line of storms crossed western Pennsylvania during the early to middle afternoon hours, with widespread wind damage to trees and power lines resulting. Several reports of large hail, up to half-dollar size, were received as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 12:24 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 12:24 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
124 PM EDT Sat Jul 23 2022
.SYNOPSIS...
An afternoon convective complex may provide strong winds and
heavy rain mainly to areas west of Pittsburgh today. Scattered
showers and thunderstorms will be possible again tomorrow
afternoon, with a frontal boundary providing widespread rain
Sunday night and Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A Severe Thunderstorm Watch has been issued for a portion of the
region until 6 PM. A vigorous MCS continues to track across
Ohio at this time, now dominated by cold pool processes.
Surface destabilization has allow MLCAPE of 2000-3000 J/kg to
build in the watch area. While the MCS continues to turn
southeastward towards even richer instability to our south and
west, the quasi-linear complex will still likely impact at least
our eastern Ohio counties with strong to perhaps severe gusts.
The thermodynamic environment that the MCS enters over WV/PA
will be less favorable, likely leading to weakening, but
isolated strong to severe gusts may still be possible as far
east as Pittsburgh, leading to the watch issuance.
Likely/categorical PoPs were used for the watch area, tapering
with time as the MCS slowly dissipates during the afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Activity will diurnally decrease this evening as the remnants of
the MCS depart. A few showers may be spawned in the northern
counties late tonight/Sunday morning as a shortwave passes by to
the north.
Heat and humidity will peak on Sunday in southwest flow ahead of
the next front. With high temperatures in the 90 to 95 range and
dewpoints around 70 degrees, heat index values of 95 to 100
appear likely, possible slightly higher in localized areas.
Confidence is not high enough for a Heat Advisory at this time,
but we will monitor.
A more vigorous shortwave trough dives into the northern Great
Lakes by Sunday night, pushing a cold front towards the Upper
Ohio Valley. Given high levels of instability and increasing
shear, some severe risk exists across at least the northern
counties later Sunday afternoon and Sunday evening, although
timing concerns with the front lend some uncertainty.
Numerous showers and thunderstorms will accompany the front
across the region Sunday night and Monday. Despite high moisture
levels and ample forcing, the system should be progressive
enough initially to prevent a widespread flood threat. As the
shortwave trough departs, the front will lose a lot of its
forward momentum as it bumps into zonal flow over the Ohio
Valley. Current model/ensemble indications are that the boundary
will stall south of the PA/WV border. Thus, some chance-level
PoPs will need to be maintained mainly south of Pittsburgh
Monday night. Cannot rule out some heavy rain totals across some
of our northern WV counties over this period, but at this time,
the bulk of any flooding threat will likely lie to our south in
the richer moisture.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The stalled front will linger over West Virginia on Tuesday,
necessitating the continuation of low PoPs in counties mainly south
of Pittsburgh. The front lifts back north as a warm front on
Wednesday, bringing increased shower and thunderstorm chances back
north in the warm, moist southwest flow. Periods of clouds and rain
will keep temperatures muted to near or just below normal, but
dewpoints will remain high through this period.
A relatively strong shortwave trough may then rotate across the
Great Lakes, helping to drive a cold front across the region during
the Thursday night/Friday period, with another round of rain
possible. Timing this far out remains questionable. A drier air
mass may then arrive by next weekend with high pressure.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms associated with an MCS will move east
through this early evening before dissipating/weakening with the
loss of daytime heating and encountering a more stable
environment. These storms may bring a brief gust up to 30kts
from the west, brief vsbys restrictions in heavy rain, and
lightning.
Additional showers with an isolated thunderstorm may develop
around the pre-dawn hours along a potential moisture gradient.
However, confidence is too low for mention beyond FKL/DUJ where
better upper jet support exists.
Otherwise, expect VFR conditions through the TAF period with
aftn SW wind gusts up to 20kts. Keep eye on potential for
morning patchy fog, dependent on overnight clearing and heavy
rains moistening sfc layer.
.Outlook...
Predominantly VFR conditions, outside of primarily river valley
fog, continue until a slow moving cold front brings greater
precipitation/restriction chances late Sunday into Monday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Jul 23, 10:41 AM EST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1141 AM EDT Sat Jul 23 2022
OHZ039>041-048>050-057>059-068-069-PAZ013-020-021-029-031-WVZ001>004-
012-241545-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Beaver-Allegheny-
Washington-Greene-Hancock-Brooke-Ohio-Marshall-Wetzel-
1141 AM EDT Sat Jul 23 2022
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered severe storms will be possible Sunday afternoon and
evening, with damaging wind and hail as the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ007-008-014-WVZ021-509-241545-
Mercer-Venango-Butler-Marion-Monongalia-
1141 AM EDT Sat Jul 23 2022
This Hazardous Weather Outlook is for northwest Pennsylvania,
western Pennsylvania and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Isolated instances of damaging wind gusts in thunderstorms will be
possible during the early to mid-afternoon hours.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered severe storms will be possible Sunday afternoon and
evening, with damaging wind and hail as the primary threats.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ009-015-016-022-023-073>076-WVZ510>514-241545-
Forest-Clarion-Jefferson PA-Armstrong-Indiana-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1141 AM EDT Sat Jul 23 2022
This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered severe storms will be possible Sunday afternoon and
evening, with damaging wind and hail as the primary threats.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 23, 11:54 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1254 PM EDT Sat Jul 23 2022
OHZ039-040-048-049-057-058-231730-
Guernsey OH-Tuscarawas OH-Coshocton OH-Harrison OH-Muskingum OH-
Carroll OH-
1254 PM EDT Sat Jul 23 2022
...STRONG THUNDERSTORMS WILL IMPACT WESTERN HARRISON...NORTHERN
GUERNSEY...EASTERN COSHOCTON...NORTHERN MUSKINGUM...SOUTHWESTERN
CARROLL AND TUSCARAWAS COUNTIES THROUGH 130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugarcreek to near North Zanesville.
Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, New Philadelphia, Coshocton, Cambridge, Uhrichsville,
Freeport, Newcomerstown, Dennison, New Concord, Byesville, West
Lafayette, and North Zanesville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 146 and 189.
Interstate 77 in Ohio between mile markers 43 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
east central Ohio.
&&
LAT...LON 4044 8172 4045 8167 4049 8167 4049 8107
3999 8144 3991 8222
TIME...MOT...LOC 1654Z 272DEG 47KT 4048 8166 4005 8201
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CLLocal storm report, Jul 23, 12:10 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG WEST LAFAYETTE 40.27N 81.75W
07/23/2022 COSHOCTON OH TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN WEST LAFAYETTE
AND WEST OF COSHOCTON ALONG US 36 AND COUNTY ROAD 621.
POWERLINES AND TREES DOWN AND ON FIRE ALONG COUNTY ROAD
6.
&&
EVENT NUMBER PBZ2202567Local storm report, Jul 23, 12:38 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG WILKSHIRE HILLS 40.62N 81.44W
07/23/2022 TUSCARAWAS OH SOCIAL MEDIA
REPORTS OF POWER LINES DOWN. TIME ESTIMATED BASED ON
RADAR.
0112 PM TSTM WND DMG NEWCOMERSTOWN 40.27N 81.60W
07/23/2022 TUSCARAWAS OH SOCIAL MEDIA
REPORT OF POWER LINES DOWN. TIME ESTIMATED BASED ON
RADAR.
0116 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
07/23/2022 TUSCARAWAS OH SOCIAL MEDIA
REPORTS OF POWER LINES DOWN. TIME ESTIMATED BASED ON
RADAR.
0124 PM TSTM WND DMG UHRICHSVILLE 40.40N 81.35W
07/23/2022 TUSCARAWAS OH SOCIAL MEDIA
REPORT OF POWER LINES DOWN. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER PBZ2202568
EVENT NUMBER PBZ2202569
EVENT NUMBER PBZ2202570
EVENT NUMBER PBZ2202571
JFSpecial weather statement, Jul 23, 12:59 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
159 PM EDT Sat Jul 23 2022
OHZ058-059-068-069-WVZ004-012-231830-
Guernsey OH-Monroe OH-Noble OH-Belmont OH-Marshall WV-Wetzel WV-
159 PM EDT Sat Jul 23 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GUERNSEY...MONROE...
SOUTHERN BELMONT...NOBLE...NORTHWESTERN WETZEL AND MARSHALL COUNTIES
THROUGH 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Barnesville to 6 miles
east of McConnelsville. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moundsville, New Martinsville, Barnesville, Woodsfield, Caldwell,
Paden City, Powhatan Point, Glen Dale, Dudley, Bethesda, Quaker City,
and Sardis.
This includes Interstate 77 in Ohio between mile markers 18 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
east central Ohio...and northern West Virginia.
&&
LAT...LON 3989 8150 4004 8108 3989 8053 3960 8084
3958 8089 3961 8095 3954 8103 3957 8105
3958 8126 3961 8127 3959 8129 3960 8139
3965 8145 3964 8147 3958 8147 3959 8159
3966 8159 3967 8164 3972 8164
TIME...MOT...LOC 1758Z 279DEG 42KT 4009 8109 3964 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 23, 1:23 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST 3 W WEST LIBERTY 40.17N 80.64W
07/23/2022 M60 MPH OHIO WV ASOS
&&
EVENT NUMBER PBZ2202572
RRRLocal storm report, Jul 23, 1:32 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG OTSEGO 40.12N 81.76W
07/23/2022 MUSKINGUM OH PUBLIC
MULTIPLE LARGE TREES DOWN. POWER LINES DOWN.
&&
EVENT NUMBER PBZ2202573
RRRThunderstorm Wind, Beaver
- When
- July 23, 1:32 PM EST
- Where
- Beaver County, 2.07 mi N of Blackhawk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.750, -80.450
A report of multiple trees and power lines down was received.
Thunderstorm Wind, Beaver
- When
- July 23, 1:35 PM EST
- Where
- Beaver County, 1.26 mi WSW of West Aliquippa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.620, -80.250
A tree was reported to be blown down.
Thunderstorm Wind, Washington
- When
- July 23, 1:36 PM EST
- Where
- Washington County, 1.48 mi SSW of West Alexander
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -80.510
Thunderstorm Wind, Washington
- When
- July 23, 1:45 PM EST
- Where
- Washington County, 0.53 mi W of Canonsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 40.250, -80.210
Trees and power lines were reported down near Houston/Strabane.
Thunderstorm Wind, Allegheny
- When
- July 23, 1:49 PM EST
- Where
- Allegheny County, 1.48 mi NNW of Kenmawr
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.500, -80.110
A large tree was reported to be blown down on a car, with no injuries.
Thunderstorm Wind, Beaver
- When
- July 23, 1:49 PM EST
- Where
- Beaver County, 0.87 mi NE of Economy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.640, -80.190
A tree and power lines were reported to be blown down.
Thunderstorm Wind, Washington
- When
- July 23, 1:49 PM EST
- Where
- Washington County, 0.53 mi W of Mc Murray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.280, -80.090
Two trees were reported to be snapped, and two others were uprooted.
Thunderstorm Wind, Allegheny
- When
- July 23, 1:53 PM EST
- Where
- Allegheny County, 0.87 mi SE of Mt Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.370, -80.020
Branches and wires were blown down, and wind gusts were estimated to be at around 60 MPH.
Thunderstorm Wind, Allegheny
- When
- July 23, 1:53 PM EST
- Where
- Allegheny County, 0.87 mi SE of Mt Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.370, -80.020
Wind gust estimated at 60 MPH, with report of tree branches and wires down.
Thunderstorm Wind, Allegheny
- When
- July 23, 1:55 PM EST
- Where
- Allegheny County, 0.87 mi SW of Carnegie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -80.090
Large tree limbs were downed in Collier Township.
Hail, Allegheny
- When
- July 23, 1:59 PM EST
- Where
- Allegheny County, Highcliff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -80.030
Hail, Allegheny
- When
- July 23, 1:59 PM EST
- Where
- Allegheny County, 0.87 mi NE of Highcliff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.530, -80.020
Thunderstorm Wind, Allegheny
- When
- July 23, 2:00 PM EST
- Where
- Allegheny County, 0.53 mi E of Shalecrest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.520, -79.960
Numerous trees were reported to be blown down.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:04 PM EST
- Where
- Allegheny County, 1.26 mi WNW of Brentwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -79.990
Large tree limbs were downed in Baldwin.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:05 PM EST
- Where
- Allegheny County, Edgewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -79.880
A tree was reported to be split, with several large tree branches down.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:05 PM EST
- Where
- Allegheny County, 1.91 mi E of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.432, -79.944
A tree was blown down in Schenley Park.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:05 PM EST
- Where
- Allegheny County, 0.82 mi NW of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.439, -79.990
A tree was blown down near PPG Paints Arena.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:08 PM EST
- Where
- Allegheny County, 1.26 mi WSW of Coulter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -79.820
Large tree branches were reported to be blown down.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:08 PM EST
- Where
- Allegheny County, 0.69 mi S of White Oak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -79.800
Large tree branches were blown down along Route 48.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:09 PM EST
- Where
- Allegheny County, 0.69 mi S of West Mifflin
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.360, -79.920
Thunderstorm Wind, Westmoreland
- When
- July 23, 2:11 PM EST
- Where
- Westmoreland County, 0.55 mi WNW of Ardara
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.372, -79.740
Three large trees were uprooted and one tree was snapped halfway up on Pine Hollow Road.
Thunderstorm Wind, Allegheny
- When
- July 23, 2:13 PM EST
- Where
- Allegheny County, 0.55 mi SE of Montrose Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.514, -79.843
A large tree was blown down in Oakmont, blocking Greer Way.
Hail, Allegheny
- When
- July 23, 2:13 PM EST
- Where
- Allegheny County, 0.69 mi N of Wilkinsburg
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.440, -79.850
Thunderstorm Wind, Washington
- When
- July 23, 2:20 PM EST
- Where
- Washington County, 0.53 mi W of Charleroi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -79.910
A tree was blown down on to Route 88.
Thunderstorm Wind, Armstrong
- When
- July 23, 2:35 PM EST
- Where
- Armstrong County, 1.26 mi WNW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.580, -79.470
Trees were blown down near Maysville.
Hail, Westmoreland
- When
- July 23, 2:36 PM EST
- Where
- Westmoreland County, 0.87 mi SW of Carbon
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.270, -79.580
Thunderstorm Wind, Armstrong
- When
- July 23, 2:49 PM EST
- Where
- Armstrong County, 0.87 mi SE of Elderton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.690, -79.340
Trees were blown down in Elderton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 23, 20221 death · $627,000 · 63 kt wind · 10 events
- Tornado and Flood in Iowa, July 23 to 24, 2022$1.2 million · EF1 · 11 events
- Tornado and Damaging Winds in Ohio, July 23, 2022$283,000 · EF1 · 40 events
- Flash Flood and Flooding in Wisconsin, July 23 to 24, 2022$218,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Nebraska, July 23, 2022$2.6 million · 1.5 in hail · 16 events
- Tornadoes and Flash Flood in Minnesota, July 23 to 24, 2022$1.3 million · EF0 · 26 events
- Hail and Damaging Winds in Indiana, July 23, 2022$225,000 · 1.75 in hail · 47 events
- Tornado and Flood in Wisconsin, July 23, 20222 injured · $263,000 · EF0 · 14 events
- Damaging Winds in Ohio, July 23, 2022$327,000 · 50 kt wind · 19 events
- Flash Flooding in Arizona, July 23, 2022$250,000 · 3 events
- Damaging Winds in Maryland, July 23, 2022$101,000 · 55 kt wind · 19 events
- Hail and Damaging Winds in Minnesota, July 23, 2022$80,000 · 3 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048822, 1048823, 1048824, 1048825, 1048826, 1048827, 1048834, 1048836, 1048961, 1048839, 1048840, 1048841, 1048846, 1048848, 1048821, 1048851, 1048857, 1048866, 1048868, 1048962, 1048878, 1048879, 1048963, 1048880, 1048881, 1048964, 1048883.